Double Jeopardy : Acute myocardial infarction complicated by cardiogenic shock and contrast mediated anaphylactoid reaction
Ha-uyen Thi Nguyen, Andrew B Civitello, Cihan Cevik, Leo Simpson
A 63 year-old woman who developed a severe anaphylactoidreaction to iodinated contrast in the setting of emergent percutaneous intervention(PCI) for a large anterior wall ST elevation myocardial infarction (STEMI) resulting incardiogenic shock followed by cardiopulmonary arrest necessitating placement of the patient on the arterio-venous extra corporeal membrane oxygenation (ECMO). While anaphylactoid/anaphylactic reactions to radiocontrast agents have been well documentedin literature, the development of an anaphylactoid reaction secondary to radiocontrastmedia in the setting of an ST elevation myocardial infarction (STEMI) and resultingin cardiogenic shock has never been reported. We discuss naphylactoidreactions to contrast media occurs by non-immunologic (i.e. non IgE ) mechanisms. Premedication does not abate or prevent all types of iodinated contrastmediated reactions. However, studies have shown that premedication is effective fora cutaneous reaction to iodinated contrast media (ICM). Due to the relative excellentsafety profiles of the premedication, physicians should continue to use them prior to asuspected ICM reaction.
Anaphylactoid reaction; contrast media; cardiogenic shock; acute myocardial infarction; iodinated contrast media; anaphylaxis; extra corporeal membrane oxygenation
- There are currently no refbacks.